Alert archive / New Jersey / Freeze Watches in 2007
Freeze Watch 4, NWS Philadelphia/Mount Holly
NWS Philadelphia/Mount Holly issued this freeze watch at Apr 8, 2007, 4:05 AM EDT for Kent County, New Castle County, Sussex County, Delaware; 8 counties in New Jersey; 5 counties in Maryland. It took effect at Apr 9, 2007, 4:00 AM EDT. It was in force for .
The area
The counties it named.
The facts
- Issued
- Apr 8, 2007, 4:05 AM EDT (08:05 UTC)
- In effect from
- Apr 9, 2007, 4:00 AM EDT
- Expired
- Apr 8, 2007, 9:42 AM EDT
- In force
- Issued by
- NWS Philadelphia/Mount Holly
Counties Kent County, DE, New Castle County, DE, Sussex County, DE, Caroline County, MD, Cecil County, MD, Kent County, MD, Queen Anne's County, MD, Talbot County, MD, Atlantic County, NJ, Burlington County, NJ, Camden County, NJ, Cape May County, NJ, Cumberland County, NJ, Gloucester County, NJ, Ocean County, NJ, Salem County, NJ
The radar
The Dover AFB radar (KDOX), 58 km from the middle of the area, began a volume at 08:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Wallops Is Stn, VA (KWAL), launched 00:00Z, 8.1 hours before the alert went out and 158 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1 J/kg
- Mixed-layer CIN
- -9 J/kg
- Mixed-layer LCL
- 1743 m above ground
- 0-6 km bulk shear
- 45 kt
- 0-1 km storm-relative helicity
- 52 m²/s²
- 0-3 km storm-relative helicity
- 58 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS71 KPHI 080805 NPWPHI URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 405 AM EDT SUN APR 8 2007 DEZ001>003-MDZ008-012-015-019-020-NJZ016>023-027-081300- /O.NEW.KPHI.FZ.A.0004.070409T0800Z-070409T1200Z/ /O.CON.KPHI.FZ.W.0001.000000T0000Z-070408T1300Z/ NEW CASTLE-KENT DE-INLAND SUSSEX-CECIL-KENT MD-QUEEN ANNES- TALBOT-CAROLINE-SALEM-GLOUCESTER-CAMDEN-NORTHWESTERN BURLINGTON- OCEAN-CUMBERLAND-ATLANTIC-CAPE MAY-SOUTHEASTERN BURLINGTON- INCLUDING THE CITIES OF...WILMINGTON...DOVER...GEORGETOWN... ELKTON...CHESTERTOWN...CENTREVILLE...EASTON...DENTON... PENNSVILLE...GLASSBORO...CAMDEN...CHERRY HILL...MOORESTOWN... MOUNT HOLLY...JACKSON...MILLVILLE...HAMMONTON... CAPE MAY COURT HOUSE...WHARTON STATE FOREST 405 AM EDT SUN APR 8 2007 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM EDT THIS MORNING... ...FREEZE WATCH IN EFFECT FROM LATE TONIGHT THROUGH MONDAY MORNING... THE NATIONAL WEATHER SERVICE IN MOUNT HOLLY HAS ISSUED A FREEZE WATCH...WHICH IS IN EFFECT FROM LATE TONIGHT THROUGH EARLY MONDAY MORNING. A FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM EDT THIS MORNING. UNSEASONABLY COLD AIR WILL REMAIN OVER THE REGION INTO EARLY MONDAY. TEMPERATURES EARLY THIS MORNING HAVE DROPPED BELOW THE FREEZING MARK AROUND ALMOST ALL OF THE WARNING AREA...AND THEY WILL DROP A FEW DEGREES MORE BY DAYBREAK. TEMPERATURES LATE TONIGHT ARE AGAIN EXPECTED TO DROP BELOW FREEZING. THIS WOULD AGAIN THREATEN ANY SENSITIVE VEGETATION THAT HAS BEGUN TO SPROUT. A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. A FREEZE WATCH MEANS THAT SUB-FREEZING TEMPERATURES ARE POSSIBLE. $$ MPD
2 follow-up statements
000 WWUS71 KPHI 081237 NPWPHI URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 837 AM EDT SUN APR 8 2007 DEZ001>003-MDZ008-012-015-019-020-NJZ016>023-027-081900- /O.EXP.KPHI.FZ.W.0001.000000T0000Z-070408T1300Z/ /O.CON.KPHI.FZ.A.0004.070409T0800Z-070409T1200Z/ NEW CASTLE-KENT DE-INLAND SUSSEX-CECIL-KENT MD-QUEEN ANNES- TALBOT-CAROLINE-SALEM-GLOUCESTER-CAMDEN-NORTHWESTERN BURLINGTON- OCEAN-CUMBERLAND-ATLANTIC-CAPE MAY-SOUTHEASTERN BURLINGTON- INCLUDING THE CITIES OF...WILMINGTON...DOVER...GEORGETOWN... ELKTON...CHESTERTOWN...CENTREVILLE...EASTON...DENTON... PENNSVILLE...GLASSBORO...CAMDEN...CHERRY HILL...MOORESTOWN... MOUNT HOLLY...JACKSON...MILLVILLE...HAMMONTON... CAPE MAY COURT HOUSE...WHARTON STATE FOREST 837 AM EDT SUN APR 8 2007 ...FREEZE WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH MONDAY MORNING... ...FREEZE WARNING WILL EXPIRE AT 9 AM EDT THIS MORNING... THE FREEZE WARNING WILL EXPIRE AT 9 AM EDT THIS MORNING. A FREEZE WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH MONDAY MORNING. UNSEASONABLY COLD AIR WILL REMAIN OVER THE REGION INTO EARLY MONDAY. TEMPERATURES LATE TONIGHT ARE AGAIN EXPECTED TO DROP BELOW FREEZING. THIS WOULD AGAIN THREATEN ANY SENSITIVE VEGETATION THAT HAS BEGUN TO SPROUT. A FREEZE WATCH MEANS SUB-FREEZING TEMPERATURES ARE POSSIBLE. THESE CONDITIONS COULD KILL CROPS AND OTHER SENSITIVE VEGETATION. $$
000 WWUS71 KPHI 081342 NPWPHI URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 942 AM EDT SUN APR 8 2007 DEZ001>003-MDZ008-012-015-019-020-NJZ016>023-027-082145- /O.UPG.KPHI.FZ.A.0004.070409T0800Z-070409T1200Z/ /O.NEW.KPHI.FZ.W.0002.070409T0700Z-070409T1200Z/ NEW CASTLE-KENT DE-INLAND SUSSEX-CECIL-KENT MD-QUEEN ANNES- TALBOT-CAROLINE-SALEM-GLOUCESTER-CAMDEN-NORTHWESTERN BURLINGTON- OCEAN-CUMBERLAND-ATLANTIC-CAPE MAY-SOUTHEASTERN BURLINGTON- INCLUDING THE CITIES OF...WILMINGTON...DOVER...GEORGETOWN... ELKTON...CHESTERTOWN...CENTREVILLE...EASTON...DENTON... PENNSVILLE...GLASSBORO...CAMDEN...CHERRY HILL...MOORESTOWN... MOUNT HOLLY...JACKSON...MILLVILLE...HAMMONTON... CAPE MAY COURT HOUSE...WHARTON STATE FOREST 942 AM EDT SUN APR 8 2007 ...FREEZE WARNING IN EFFECT FROM 3 AM TO 8 AM EDT MONDAY... THE NATIONAL WEATHER SERVICE IN MOUNT HOLLY HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM 3 AM TO 8 AM EDT MONDAY. UNSEASONABLY COLD AIR WILL REMAIN OVER THE REGION INTO EARLY MONDAY. TEMPERATURES LATE TONIGHT ARE AGAIN EXPECTED TO DROP BELOW FREEZING. THESE TEMPERATURES ARE LIKELY TO DAMAGE FRUIT TREES...WHICH HAVE ALREADY BEGUN TO BLOOM. IN ADDITION...ANY TENDER PLANTS AND VEGETATION ARE ALSO LIKELY TO BE HURT BY THIS FREEZE. A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. $$ STAUBER
What forecasters said that day
The local office's own words before this freeze watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this freeze watch went out at Apr 7, 7:55 PM EDT, 8 hours 10 minutes earlier.
Area forecast discussion, Apr 7, 7:55 PM EDT, 8 hours 10 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
755 PM EDT SAT APR 7 2007
.UPDATE...
OVER MOST OF THE REGION EXCLUDING THE POCONOS AND NW NJ...THE
FLURRIES WERE DISSIPATING RAPIDLY WITH NIGHTFALL, SO THEY WILL BE
TAKEN OUT OF THE FCST. ALSO, CLOUDS HAVE ALSO BECOME SCATTERED TO
BROKEN SO PARTLY CLOUDY LOOKS LIKE THE BEST FCST. OVER THE POCONOS
AND NW NJ...FLURRIES CONTINUE TO LINGER WITH COLD AIR COMING
ACROSS THE GREAT LAKES AND WITH INSTABILITY DUE TO EVEN COLDER AIR
ALOFT. THE FLURRIES ARE EXPECTED TO CONTINUE THROUGH THE NIGHT AND
INTO SUNDAY. PREVIOUS FCST TEMPS LOOK REASONABLE.
STAUBER
&&
.PREV DISCUSSION...
/ISSUED 415 PM EDT SAT APR 7 2007/
SHORT TERM /TONIGHT THROUGH TUESDAY/...
AT MID AFTERNOON, THE MID LEVEL SHORT WAVE WAS MOVING FARTHER OFF
THE COASTS OF NEW JERSEY AND DELAWARE, AS WAS THE SURFACE LOW.
THERE WAS A FAIRLY SUBSTANTIAL STRATOCUMULUS FIELD IN THE CHILLY
WESTERLY FLOW THIS AFTERNOON, ALONG WITH SOME SPOTTY SPRINKLES AND
FLURRIES.
WEVE INCLUDED SCATTERED SPRINKLES AND FLURRIES IN THE FORECAST
THROUGH EARLY THIS EVENING FOR LOCATIONS TO THE WEST AND NORTH OF
PHILADELPHIA, WHERE THEY SEEM TO BE A LITTLE MORE LIKELY. FOR THE
REMAINDER OF THE FORECAST AREA WELL COVER ANY SPOTTY SPRINKLES AND
FLURRIES WITH NOWCASTS.
ONCE THE SUN SETS, THE CHANCE FOR LIGHT PRECIP SHOULD DIMINISH AND
THE CLOUDS WILL DISSIPATE A BIT, MAINLY OVER OUR CENTRAL AND
SOUTHERN COUNTIES.
TEMPS WILL LIKELY DROP BELOW FREEZING THROUGHOUT MOST OF OUR
FORECAST AREA TONIGHT. FOR NORTHEASTERN MARYLAND, DELAWARE AND
SOUTHERN NEW JERSEY WEVE UPGRADED THE FREEZE WATCH TO A FREEZE
WARNING. THE GROWING SEASON IS SLIGHTLY FURTHER ALONG IN THOSE
LOCATIONS THAN IN AREAS TO THE NORTH.
A MID LEVEL SHORT WAVE WAS ROTATING AROUND THE BACK SIDE OF THE LOW
THAT WAS UP OVER THE ADIRONDACKS THIS AFTERNOON. THE SHORT WAVE WAS
IN THE VICINITY OF LAKE HURON AND IT IS EXPECTED TO ROTATE OVER OUR
REGION ON SUNDAY MORNING. A REINFORCING SHOT OF COLD AIR WILL
FOLLOW THE SHORT WAVE FOR SUNDAY AND SUNDAY NIGHT. WELL LIKELY SEE
A FAIR AMOUNT OF STRATOCUMULUS AGAIN ON SUNDAY WITH SOME CLEARING ON
SUNDAY NIGHT, AGAIN MAINLY OVER OUR CENTRAL AND SOUTHERN COUNTIES.
ANOTHER FREEZE WARNING MAY BE NECESSARY FOR SUNDAY NIGHT.
AS THE MID LEVEL LOW CONTINUES TO MOVE TO THE NORTHEAST ON MONDAY
AND TUESDAY, A RIDGE SHOULD BEGIN TO BUILD IN FROM THE WEST. AS A
RESULT, WERE EXPECTING DRY WEATHER FOR MONDAY AND TUESDAY ALONG
WITH SLIGHTLY WARMER TEMPERATURES. AFTERNOON READINGS SHOULD GET
INTO THE 50S ON BOTH DAYS, EXCEPT UP NORTH.
LONG TERM /TUESDAY NIGHT THROUGH SATURDAY/...
THE MID/UPPER LEVEL RIDGE AXIS SHOULD PASS OVERHEAD ON WEDNESDAY
MORNING WITH CLOUDS AND PRECIP EXPECTED TO FOLLOW ON ITS HEELS. LOW
PRESSURE IS FORECAST TO MOVE ACROSS THE SOUTHERN AND EASTERN GREAT
LAKES ON WEDNESDAY AND THURSDAY WITH A SECONDARY LOW DEVELOPING AND
PASSING OFF THE MIDDLE ATLANTIC COAST EARLY ON THURSDAY. IT APPEARS
AS THROUGH WELL SEE PRECIP IN OUR FORECAST AREA FROM WEDNESDAY
AFTERNOON INTO THURSDAY. IT SHOULD BE RAIN FOR THE MOST PART.
HOWEVER, TEMPS WILL BE ON THE LINE, ESPECIALLY SINCE WELL BE ON THE
COLD SIDE OF THE COASTAL LOW. IT SEEMS POSSIBLE THAT WELL SEE SOME
SNOW IN OUR FORECAST AREA DURING THE MID WEEK PERIOD. WITH THE
DEGREE OF UNCERTAINTY AS ITS TIMING AND LOCATION, WEVE DECIDED TO
KEEP THE PRECIP FORECAST ALL LIQUID FOR THE TIME BEING AND WELL
MAKE ADJUSTMENTS IF NECESSARY AS WE GET CLOSER TO THE EVENT.
THE LOW IS FORECAST TO MOVE TO THE NORTHEAST ON THURSDAY AND FRIDAY
WITH ANOTHER COLD ADVECTION PATTERN DEVELOPING FOR OUR REGION.
TEMPS MAY MODERATE A LITTLE FOR SATURDAY BEFORE ANOTHER AREA OF LOW
PRESSURE APPROACHES FROM THE WEST FOR NEXT SUNDAY.
AVIATION /20Z-18Z/...
VFR CONDITIONS ARE NOW PREVALENT EVERYWHERE AS THE SFC LOW MOVES OUT
TO SEA. VFR CONDITIONS ARE NOW EXPECTED FOR THE NEXT SEVERAL DAYS.
WINDS ARE THE ONLY POTENTIAL PROBLEM, AS STRONG WESTERLIES WILL
PREVAIL THROUGH SUNDAY. GUSTS TO 25 KTS ARE POSSIBLE THROUGH
TONIGHT AND AGAIN ON SUNDAY.
MARINE...
GALE WARNINGS WILL BE ALLOWED TO EXPIRE AND WILL BE REPLACED WITH
SCA. A SCA WILL NOW BE IN EFFECT UNTIL 00Z MONDAY FOR ALL ZONES.
DRY WX IS IN STORE FOR THE NEXT FEW DAYS AS HIGH PRESSURE MOVES INTO
THE REGION. THE NEXT SYSTEM WILL APPROACH FROM THE WEST BRINGING
ANOTHER CHANCE OF PRECIPITATION WEDNESDAY NIGHT INTO THURSDAY.
&&
.PHI WATCHES/WARNINGS/ADVISORIES...
PA...NONE.
NJ...FREEZE WARNING FROM 1 AM TO 9 AM EDT SUNDAY FOR NJZ016>023-027.
DE...FREEZE WARNING FROM 1 AM TO 9 AM EDT SUNDAY FOR DEZ001>003.
MD...FREEZE WARNING FROM 1 AM TO 9 AM EDT SUNDAY FOR MDZ008-012-015-
019-020.
MARINE...SMALL CRAFT ADVISORY UNTIL 8 PM EDT SUNDAY FOR ANZ430-431-
450>455.
&&Hazardous weather outlook, Apr 7, 4:45 PM EDT, 11 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 445 PM EDT SAT APR 7 2007 NJZ001-007>010-012-013-015-PAZ054-055-060>062-067>071-081000- SUSSEX-WARREN-MORRIS-HUNTERDON-SOMERSET-MIDDLESEX-WESTERN MONMOUTH- MERCER-CARBON-MONROE-BERKS-LEHIGH-NORTHAMPTON-CHESTER-MONTGOMERY- BUCKS-DELAWARE-PHILADELPHIA- 445 PM EDT SAT APR 7 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN PENNSYLVANIA AND NORTHERN AND CENTRAL NEW JERSEY. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. DEZ001>003-MDZ008-012-015-019-020-NJZ016>023-027-081000- NEW CASTLE-KENT DE-INLAND SUSSEX-CECIL-KENT MD-QUEEN ANNES-TALBOT- CAROLINE-SALEM-GLOUCESTER-CAMDEN-NORTHWESTERN BURLINGTON-OCEAN- CUMBERLAND-ATLANTIC-CAPE MAY-SOUTHEASTERN BURLINGTON- 445 PM EDT SAT APR 7 2007 ...FREEZE WARNING IN EFFECT FROM 1 AM TO 9 AM EDT SUNDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN NEW JERSEY, DELAWARE AND NORTHEASTERN MARYLAND. .DAY ONE...TONIGHT PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FREEZE WARNING .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FREEZE WARNING .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. DEZ004-NJZ014-024>026-081000- DELAWARE BEACHES-EASTERN MONMOUTH-ATLANTIC COASTAL CAPE MAY- COASTAL ATLANTIC-COASTAL OCEAN- 445 PM EDT SAT APR 7 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEW JERSEY SHORE AND THE DELAWARE BEACHES. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ430-431-450>455-081000- DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM- COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM- COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM- COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM- 445 PM EDT SAT APR 7 2007 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 8 PM EDT SUNDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COASTAL WATERS OF NEW JERSEY AND DELAWARE. .DAY ONE...TONIGHT PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SMALL CRAFT ADVISORY .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SMALL CRAFT ADVISORY .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
The office that day
Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 8, 9:42 AM EDT | Freeze Warning | PHI | Kent, New Castle, Sussex | 22 hr |
Nearby
Freeze Watches in New Jersey, 2007Freeze Watches in Maryland, 2007Freeze Watches in Delaware, 2007Every freeze watch in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.